Jump to content

DefectLeon: Sertraline 3 months 50mg


DefectLeon

Recommended Posts

Hi there I want to introduce myself since I'm new to this forum, I was taking Sertraline only for 3 months from Dec 19 - Feb 2020 (3 months), Mar 2020 I was fast taper, then going cold turkey. 

 

After almost 2 years, I can still feel the Discontinuation Syndrome related to this drug, some symptoms has been improved, some don't. I'm joining this forum to know if there are anything to help with my symptoms going away without doing reinstatement.

 

Thank you for this forum, it's been helpful to know there is Windows and Waves pattern. I just wish everyone here who's struggling can be able to back to their normal life.

---2019---- All I took was only Sertraline (Zoloft generic) --> Dec: Sertraline 50mg

 

---2020--- Jan-Feb: Sertraline 50mg

1-15 Mar: Sertraline 25mg (fast taper off, 50% taper) -> 15-30 Mar: Sertraline 12.5mg (50% taper off)

Apr: Stopped cold turkey

(Total of 3 months, tapering off 1 month)

---2021---

Aug - recent: Taking supplements (magnesium glycinate, fishoil omega-3)

 

Link to comment
  • ChessieCat changed the title to DefectLeon: Sertraline 3 months 50mg
  • Moderator

Hello, and welcome to SA.  We are a volunteer-run community of people who have been or are getting off of psychiatric drugs.  You have come to the right place. Thank you for giving us your drug history.  

 

Here is some information about how these drugs actually work.   This explains why we get symptoms from going off of these medications.

 

How Psychiatric Drugs Remodel Your Brain

 

 

This helps you understand what withdrawal syndrome is: 

 

Video on Recovery from Psych Drugs

 

What is Happening in Your Brain

 

Windows and Waves Pattern of Stabilization

 

 

What symptoms are you still struggling with?  Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

 

Omega 3 Fish Oil

 

I don't think you would be a good candidate for reinstatement, because you've been off the drug for over a year and a half, and you are already showing improvements.  Please be assured that you will eventually recover, and these remaining symptoms will gradually resolve themselves.  Try reading the success stories - they are very encouraging.  Hang in there, and keep in touch! 

 

Please do not tag me, unless it is an urgent question about tapering or reinstatement. 

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

 

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06, Nov 21 0.05, Dec. 17 0.04, Jan 14 '22 0.03, Feb 19 0.02, Apr 18 0.01, May 15 0.005,  Jul 8, 0.00.  Psych Drug Free as of July 8, 2022!!  Woohoo!!!

Ibuprofen 800 mg, or Tylenol 1000 mg as needed

other meds: Levothyroxine 75 mg

Trazodone on occasion, stopped in late 2019

Xanax on occasion, stopped in late 2019

magnesium in small amounts at 4 AM, breakfast, 3 PM, before bed

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to comment

You suffered mania/hipomania (feeling extremely good, fantastic, extremely creative and smart) immediately after wean off sertraline? And then you suffered a crash? 

 

Or everything was really slow, the withdrawal symptoms appeared after a few months slowly and in a silent way? 

 

How this symptoms have been? How they are? What you've suffered and what you're not suffering now? 

 

Sometimes reinstantment works, sometimes don't. I know about people who reinstantment have ruined them, and others (like me) who have improved immensely. They're certain things you can do to improve, in my case this ones have been mindfulness, yoga and sport, plus an a correct eating, along with reinstantment (actually taking 25% of the therapeutic dose - 12,5 mg of sertraline - being 50 mg the therapeutic dosage). 

 

Do not underestimate reinstantment. In my case, it really kicked in for me. 4 years took for me to reinstate (a low dose) and I regret every week I let passed without reinstalling the drug. And after 4 years, it really worked for me. 

 

You took it for only 3 months. With this period, it's impossible to develop addiction to this drug. You're probably suffering from an a clinical picture of collapse, due to the rapid withdrawal you did. My theory is that this drugs are extremely potent, they set an a new homeostasis in the brain that once established, any adjustement/alteration results in a lose of functionality/non desired effect. And the only way you can reverse to the old homeostasis is in a very gradual, diminishing the drug for at least 2 years (following the 10% rule) while you're taking it. 

July 2017 - started Zoloft 50 mg, 30 days taking the drug

Cold Turkey interruption after 30 days

Oct 17 - Intrusive thoughts, horrible cognitive deficits, anger episodes, suicidal thoughts appear, horrible akathisia

Apr 21 - Start Zoloft again at 6.25 mg. Then 9 and finally 12.5. 

Mc 22 - Increased to 18.75 mg, stayed 15 days. Increased to 25 mg, stayed 15 days. 

Apr 22 - Increased to 37.5 mg. Stayed 4 weeks

My 22 - Increased to 50 mg. Suffered no kindling. Began stabilizing at 8 weeks on 50 mg, after years of suffering. 

Extra-activities: mindfulness (2-3 hours), yoga (30 min) and physical exercise (30 min) per day. 

Supplements: Omega 3 DHA 500 mg, Magnesium 300 mg, Vitamin D 400 ui

Link to comment

*Any adjustement/alteration of the drug you're taking perturbs new homeostasis ---> creates strong imbalance in the brain that results in a lose of functionality/non desired effect. 

 

This can only be reverted with (generally) an a big amount of time or restoring the drug. It's really hard for your nervous system to get back to the original (old) homeostasis alone, once your withdrawal has been too fast and violent for him.

 

In my case, an a small amount it's helping me to improve. Most of the times isn't needed the last therapeutic dose (both in our cases 50 mg). Tends to work with an a small doses. 

 

I want to add that I'm just a begginer. Please believe Alto, getofflex, dataguy etc opinions/councils before mine. 

July 2017 - started Zoloft 50 mg, 30 days taking the drug

Cold Turkey interruption after 30 days

Oct 17 - Intrusive thoughts, horrible cognitive deficits, anger episodes, suicidal thoughts appear, horrible akathisia

Apr 21 - Start Zoloft again at 6.25 mg. Then 9 and finally 12.5. 

Mc 22 - Increased to 18.75 mg, stayed 15 days. Increased to 25 mg, stayed 15 days. 

Apr 22 - Increased to 37.5 mg. Stayed 4 weeks

My 22 - Increased to 50 mg. Suffered no kindling. Began stabilizing at 8 weeks on 50 mg, after years of suffering. 

Extra-activities: mindfulness (2-3 hours), yoga (30 min) and physical exercise (30 min) per day. 

Supplements: Omega 3 DHA 500 mg, Magnesium 300 mg, Vitamin D 400 ui

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy